Alert archive / Indiana / Flood Watches in 2018

Flood Watch 4, NWS Indianapolis, IN

October 30, 20187 counties in Indiana

NWS Indianapolis, IN issued this flood watch at Oct 30, 2018, 3:46 AM EDT for 7 counties in Indiana. It took effect at Oct 31, 2018, 8:00 PM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2018, 3:46 AM EDT (07:46 UTC)
In effect from
Oct 31, 2018, 8:00 PM EDT
Expired
Nov 1, 2018, 8:00 PM EDT
In force
24 hr
Issued by
NWS Indianapolis, IN
Flood severity
None

Counties Bartholomew County, IN, Brown County, IN, Decatur County, IN, Jackson County, IN, Jennings County, IN, Lawrence County, IN, Martin County, IN

The radar

The Indianapolis radar (KIND), 78 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2018-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2018-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1840 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

901 
WGUS63 KIND 300746
FFAIND

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Indianapolis IN
346 AM EDT Tue Oct 30 2018

INZ063>065-069>072-301600-
/O.NEW.KIND.FA.A.0004.181101T0000Z-181102T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brown-Bartholomew-Decatur-Martin-Lawrence-Jackson-Jennings-
Including the cities of Nashville, Columbus, Greensburg, 
Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, 
and North Vernon
346 AM EDT Tue Oct 30 2018

...FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY
MORNING...

The National Weather Service in Indianapolis has issued a

* Flood Watch for portions of central Indiana, south central 
  Indiana, southeast Indiana, and southwest Indiana, including 
  the following areas, in central Indiana, Bartholomew and 
  Decatur. In south central Indiana, Brown, Jackson, and 
  Lawrence. In southeast Indiana, Jennings. In southwest 
  Indiana, Martin. 

* From Wednesday evening through Friday morning

* Showers impacting the region Wednesday will become widespread 
  and heavy across southeast portions of central Indiana from late
  Wednesday through early Friday as a cold front becomes 
  stationary near the Ohio River and low pressure tracks into the 
  region.

* 2 to 4 inches are expected across the watch area in southeast
  portions of central Indiana by Friday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

Ryan
10 follow-up statements
907 
WGUS63 KIND 301611
FFAIND

Flood Watch
National Weather Service Indianapolis IN
1211 PM EDT Tue Oct 30 2018

INZ063>065-069>072-310015-
/O.CON.KIND.FA.A.0004.181101T0000Z-181102T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brown-Bartholomew-Decatur-Martin-Lawrence-Jackson-Jennings-
Including the cities of Nashville, Columbus, Greensburg, 
Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, 
and North Vernon
1211 PM EDT Tue Oct 30 2018

...FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
FRIDAY MORNING...

The Flood Watch continues for

* Portions of central Indiana, south central Indiana, southeast 
  Indiana, and southwest Indiana, including the following areas, 
  in central Indiana, Bartholomew and Decatur. In south central 
  Indiana, Brown, Jackson, and Lawrence. In southeast Indiana, 
  Jennings. In southwest Indiana, Martin. 

* From Wednesday evening through Friday morning

* Showers impacting the region Wednesday will become widespread 
  and heavy across southeast portions of central Indiana from 
  late Wednesday through early Friday as a cold front becomes 
  stationary near the Ohio River and low pressure tracks into 
  the region. 

* 2 to 4 inches are expected across the watch area in southeast 
  portions of central Indiana by Friday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
920 
WGUS63 KIND 302011
FFAIND

Flood Watch
National Weather Service Indianapolis IN
411 PM EDT Tue Oct 30 2018

INZ063>065-069>072-310415-
/O.CON.KIND.FA.A.0004.181101T0000Z-181102T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brown-Bartholomew-Decatur-Martin-Lawrence-Jackson-Jennings-
Including the cities of Nashville, Columbus, Greensburg, 
Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, 
and North Vernon
411 PM EDT Tue Oct 30 2018

...FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH
FRIDAY MORNING...

The Flood Watch continues for

* Portions of central Indiana, south central Indiana, southeast 
  Indiana, and southwest Indiana, including the following areas, 
  in central Indiana, Bartholomew and Decatur. In south central 
  Indiana, Brown, Jackson, and Lawrence. In southeast Indiana, 
  Jennings. In southwest Indiana, Martin. 

* From Wednesday evening through Friday morning

* Showers will become widespread and heavy across southeast
  portions of central Indiana late Wednesday through early Friday
  as a cold front becomes stalls near the Ohio River and waves
  of low pressure lift northeast along the front. 
  

* 2 to near 3 inches are expected across the watch area in
  southeast portions of central Indiana by Friday morning.
  Isolated areas could see near 4 inches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
643 
WGUS63 KIND 310743
FFAIND

Flood Watch
National Weather Service Indianapolis IN
343 AM EDT Wed Oct 31 2018

INZ063>065-069>072-311545-
/O.CON.KIND.FA.A.0004.181101T0000Z-181102T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brown-Bartholomew-Decatur-Martin-Lawrence-Jackson-Jennings-
Including the cities of Nashville, Columbus, Greensburg, 
Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, 
and North Vernon
343 AM EDT Wed Oct 31 2018

...FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY
MORNING...

The Flood Watch continues for

* Portions of central Indiana, south central Indiana, southeast 
  Indiana, and southwest Indiana, including the following areas, 
  in central Indiana, Bartholomew and Decatur. In south central 
  Indiana, Brown, Jackson, and Lawrence. In southeast Indiana, 
  Jennings. In southwest Indiana, Martin. 

* From this evening through Friday morning

* Showers will become widespread and heavy across southeast
  portions of central Indiana tonight and continue through early
  Friday as a cold front stalls near the Ohio River and a
  strengthening low pressure lifts northeast along the boundary. 

* 2.5 to 4 inches are expected across the watch area in southeast
  portions of central Indiana by Friday morning with locally
  higher amounts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

Ryan
268 
WGUS63 KIND 311509
FFAIND

Flood Watch
National Weather Service Indianapolis IN
1109 AM EDT Wed Oct 31 2018

INZ063>065-069>072-312315-
/O.CON.KIND.FA.A.0004.181101T0000Z-181102T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brown-Bartholomew-Decatur-Martin-Lawrence-Jackson-Jennings-
Including the cities of Nashville, Columbus, Greensburg, 
Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, 
and North Vernon
1109 AM EDT Wed Oct 31 2018

...FLOOD WATCH REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING
THROUGH FRIDAY MORNING...

The Flood Watch continues for

* Portions of central Indiana, south central Indiana, southeast
  Indiana, and southwest Indiana, including the following counties,
  Bartholomew, Decatur, Brown, Jackson, Lawrence, Jennings, and 
  Martin. 

* From 8 PM EDT this evening through Friday morning

* Showers will become widespread and heavy across southeast 
  portions of central Indiana tonight and continue through early 
  Friday as a cold front stalls near the Ohio River and a 
  strengthening low pressure lifts northeast along the boundary. 

* 2.5 to 4 inches are expected across the watch area in 
  southeast portions of central Indiana by Friday morning with 
  locally higher amounts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
181 
WGUS63 KIND 311922
FFAIND

Flood Watch
National Weather Service Indianapolis IN
322 PM EDT Wed Oct 31 2018

INZ063>065-069>072-010330-
/O.CON.KIND.FA.A.0004.181101T0000Z-181102T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brown-Bartholomew-Decatur-Martin-Lawrence-Jackson-Jennings-
Including the cities of Nashville, Columbus, Greensburg, 
Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, 
and North Vernon
322 PM EDT Wed Oct 31 2018

...FLOOD WATCH REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING
THROUGH FRIDAY MORNING...

The Flood Watch continues for

* Portions of central Indiana, south central Indiana, southeast 
  Indiana, and southwest Indiana, including the following areas, 
  in central Indiana, Bartholomew and Decatur. In south central 
  Indiana, Brown, Jackson, and Lawrence. In southeast Indiana, 
  Jennings. In southwest Indiana, Martin. 

* From 8 PM EDT this evening through Friday morning

* Showers will become widespread and heavy across southeast 
  portions of central Indiana tonight and continue through early 
  Friday as a cold front stalls near the Ohio River and a 
  strengthening low pressure lifts northeast along the boundary. 

* 2.5 to 4 inches are expected across the watch area in 
  southeast portions of central Indiana by Friday morning with 
  locally higher amounts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
494 
WGUS63 KIND 010527
FFAIND

Flood Watch
National Weather Service Indianapolis IN
127 AM EDT Thu Nov 1 2018

INZ063>065-069>072-011330-
/O.CON.KIND.FA.A.0004.000000T0000Z-181102T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brown-Bartholomew-Decatur-Martin-Lawrence-Jackson-Jennings-
Including the cities of Nashville, Columbus, Greensburg, 
Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, 
and North Vernon
127 AM EDT Thu Nov 1 2018

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

The Flood Watch continues for

* Portions of central Indiana, south central Indiana, southeast 
  Indiana, and southwest Indiana, including the following areas, 
  in central Indiana, Bartholomew and Decatur. In south central 
  Indiana, Brown, Jackson, and Lawrence. In southeast Indiana, 
  Jennings. In southwest Indiana, Martin. 

* Through Friday morning

* Showers will become widespread and heavy across southeast 
  portions of central Indiana tonight and continue through early 
  Friday as a cold front stalls near the Ohio River and a 
  strengthening low pressure lifts northeast along the boundary. 

* 2.5 to 4 inches are expected across the watch area in 
  southeast portions of central Indiana by Friday morning with 
  locally higher amounts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
084 
WGUS63 KIND 010729
FFAIND

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Indianapolis IN
329 AM EDT Thu Nov 1 2018

INZ063>065-069>072-011530-
/O.EXT.KIND.FA.A.0004.000000T0000Z-181102T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brown-Bartholomew-Decatur-Martin-Lawrence-Jackson-Jennings-
Including the cities of Nashville, Columbus, Greensburg, 
Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, 
and North Vernon
329 AM EDT Thu Nov 1 2018

...FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING...

The Flood Watch is now in effect for

* Portions of central Indiana, south central Indiana, southeast 
  Indiana, and southwest Indiana, including the following areas, 
  in central Indiana, Bartholomew and Decatur. In south central 
  Indiana, Brown, Jackson, and Lawrence. In southeast Indiana, 
  Jennings. In southwest Indiana, Martin. 

* Through this evening

* Widespread and at times heavy rain will persist across the watch
  area through early this afternoon as low pressure tracks into
  the Ohio Valley. As the low pulls away to the northeast late
  today into tonight...rain will become more scattered.
 
* A storm total 2.5 to 4 inches are expected across the watch area
  in southeast portions of central Indiana by this evening with 
  locally higher amounts.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

Ryan
811 
WGUS63 KIND 011326
FFAIND

Flood Watch
National Weather Service Indianapolis IN
926 AM EDT Thu Nov 1 2018

...Rain Continues Today...

.Low pressure over kentucky will push northeast through the Ohio
Valley...spreading rain across Central Indians today. The rain 
could be heavy at times.

INZ063>065-069>072-012130-
/O.CON.KIND.FA.A.0004.000000T0000Z-181102T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brown-Bartholomew-Decatur-Martin-Lawrence-Jackson-Jennings-
Including the cities of Nashville, Columbus, Greensburg, 
Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, 
and North Vernon
926 AM EDT Thu Nov 1 2018

...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

The Flood Watch continues for

* Portions of central Indiana, south central Indiana, southeast 
  Indiana, and southwest Indiana, including the following areas, 
  in central Indiana, Bartholomew and Decatur. In south central 
  Indiana, Brown, Jackson, and Lawrence. In southeast Indiana, 
  Jennings. In southwest Indiana, Martin. 

* Until 8 PM EDT this evening

* Widespread and at times heavy rain will persist across the 
  watch area through early this afternoon as low pressure tracks 
  into the Ohio Valley. As the low pulls away to the northeast 
  late today into tonight...rain will become more scattered. 

* A storm total near 3 inches is expected across the watch area 
  in southeast portions of central Indiana by this evening with 
  locally higher amounts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

PUMA
898 
WGUS63 KIND 011930
FFAIND

Flood Watch
National Weather Service Indianapolis IN
330 PM EDT Thu Nov 1 2018

...Rain Continues This Evening...

.Low pressure over kentucky will push northeast through the Ohio
Valley...spreading rain across Central Indians today. The rain
could be heavy at times.

INZ063>065-069>072-020000-
/O.CON.KIND.FA.A.0004.000000T0000Z-181102T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brown-Bartholomew-Decatur-Martin-Lawrence-Jackson-Jennings-
Including the cities of Nashville, Columbus, Greensburg, 
Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, 
and North Vernon
330 PM EDT Thu Nov 1 2018

...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

The Flood Watch continues for

* Portions of central Indiana, south central Indiana, southeast 
  Indiana, and southwest Indiana, including the following areas, 
  in central Indiana, Bartholomew and Decatur. In south central 
  Indiana, Brown, Jackson, and Lawrence. In southeast Indiana, 
  Jennings. In southwest Indiana, Martin. 

* Until 8 PM EDT this evening

* Widespread and at times heavy rain will persist across the 
  watch area through early this afternoon as low pressure tracks 
  into the Ohio Valley. As the low pulls away to the northeast 
  late today into tonight...rain will become more scattered. 

* A storm total near 3 inches is expected across the watch area 
  in southeast portions of central Indiana by this evening with 
  locally higher amounts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
339 
WGUS63 KIND 020001
FFAIND

Flood Watch
National Weather Service Indianapolis IN
801 PM EDT Thu Nov 1 2018

INZ063>065-069>072-020115-
/O.EXP.KIND.FA.A.0004.000000T0000Z-181102T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brown-Bartholomew-Decatur-Martin-Lawrence-Jackson-Jennings-
Including the cities of Nashville, Columbus, Greensburg, 
Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, 
and North Vernon
801 PM EDT Thu Nov 1 2018

...FLOOD WATCH HAS EXPIRED...

The Flood Watch for portions of central Indiana, south central
Indiana, southeast Indiana, and southwest Indiana has expired. The
threat for additional heavy rain has ended.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flood watch went out at Oct 30, 3:46 AM EDT, 0 minutes earlier.

Area forecast discussion, Oct 30, 3:46 AM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
346 AM EDT Tue Oct 30 2018

.UPDATE...
The SYNOPSIS...NEAR TERM and SHORT TERM Sections have been updated
below.

&&

.SYNOPSIS...
Issued at 346 AM EDT Tue Oct 30 2018

After a mild day today...a cold front will swing into the area
tonight...eventually stalling near the Ohio River late Wednesday.
This will usher in an extended period of unsettled and wet weather
that will last through early Friday before the cold front departs
off to the east. After a brief break in the wet weather...more
threats for rain will come this weekend into early next week as a
series of upper level waves track through the Ohio Valley. Cool
temperatures will persist late week into the weekend.

&&

.NEAR TERM /Today/...
Issued at 346 AM EDT Tue Oct 30 2018

Mid and high level clouds streaming into the region from the west
early this morning as a warm front approaches the region. Most
locations across central Indiana have already hit their low
temperatures for the overnight as warm advection and the arrival of
more clouds contributing to near steady if not slowly rising
temperatures 07Z temps were generally in the upper 30s and lower
40s.

Today is largely a table setting type of day for the more impactful
weather poised to impact the region beginning tonight and extending
throughout the short term period into Friday morning. Will monitor
points to the northwest of the forecast area through daybreak as
increasing warm advection and increasing moisture at the nose of a
boundary layer jet streak will interact with the warm front lifting
northeast to generate increasing clouds in the lower levels as well
as a few showers. CAMs analysis has been consistently hinting at
this possibility since last evening. To this point...clouds with
heights in the 4-7kft range are increasing in coverage across the
mid Mississippi Valley...but no showers have developed. Anything
that does form will drift northeast with the front through mid
morning and confidence level has risen enough to warrant a low
chance pop over primarily the northern Wabash Valley through 15-16Z.
Most areas will remain dry but cannot rule out a brief shower in a
few locations.

The remainder of the day will see a steady increase in cloud cover
within the warm advection regime and while there will be periods of
sun today...expect an overall increasing trend to cloud cover. Winds
will increase as enhanced flow in the 925-850mb strengthens by late
day ahead of the approaching cold front to the west. Potential for
gusts to peak in the 20-25mph range by late afternoon.

Temps...despite increasing cloud cover...the strengthening warm
advection should yield the warmest day since the 22nd for most and
possibly over nearly the last three weeks for some. Low level
thermals supported going above MOS guidance by 3-5 degrees in most
cases. Expect a range from the mid 60s northeast to the low 70s in
the lower Wabash Valley. Easily the warmest day of the week.

&&

.SHORT TERM /Tonight through Thursday Night/...
Issued at 346 AM EDT Tue Oct 30 2018

Forecast challenges focus on an increasing heavy rain and flooding
threat for parts of central Indiana to encompass much of the short
term with the aforementioned cold front slipping south through the
region Wednesday then stalling near the Ohio River into Thursday.

The cold front will progress into the forecast area late tonight and
gradually slide to the south into Wednesday as it becomes nearly
parallel to the broad southwest flow regime aloft. Rain showers will
increase from northwest to southeast primarily after midnight
tonight. Could see a few rumbles of thunder late this evening over
the northern Wabash Valley with just rain as the night wears on with
any weak instability aloft diminishing. Moisture will initially be
limited with bulk of the rainfall near and behind the front but as
the front begins to tap into a Gulf fetch early Wednesday...should
see an expansion in coverage and intensity to rain showers along the
boundary which should be bisecting the forecast area from northeast
to southwest. Deeper isentropic lift will also set up during the
first half Wednesday focused primarily south of I-70 in vicinity of
the front.

The front will eventually become quasi-stationary by late Wednesday
near the Ohio River with most of the rain confined to far southern
counties. Further north...patchy drizzle and scattered light rain
showers will give some hope to a drier time period for Halloween
festivities into Wednesday evening.

Focus will shift back into the southern Plains Wednesday night...
where a progressively amplifying upper wave will help to spin up a
surface wave along the trailing part of the cold front over east
Texas. This surface wave will lift northeast and deepen into
Thursday as it impacts the Ohio Valley. While subtle timing and
track differences to the surface wave exist within the model
suite...the overall impacts will be similar with a second round of
heavier rain lifting into the forecast area late Wednesday night and
making for what could be a rather miserable Thursday for many. This
second round of rainfall could be more troublesome as the initial
rainfall tonight and Wednesday prime the ground for what is likely
to be a longer duration and overall heavier intensity rainfall on
late Wednesday night through Thursday evening.

Confidence continuing to grow that axis of heaviest rainfall is
likely to be in the vicinity of the Ohio River in closer proximity
to the position of the frontal boundary. That being said...presence
of strong low level forcing...diffluence aloft within the right rear
quad of the upper jet and deep moisture will promote heavy and
steady rainfall across the southeast half of the forecast area with
lighter amounts further north. In addition...a strong temperature
gradient within the boundary layer focused across far southern
counties will likely provide an overrunning component that will
enhance rainfall rates on Thursday. Gusty winds in vicinity of the
strengthening low pressure system will add to the raw feel to the
air on Thursday as well. Rain will gradually diminish in coverage
Thursday night as the low pulls away to the northeast.

Taking the above into account and after coordination with our NWS
neighbors to the south and east...have elected to introduce a Flood
Watch for far southeast portions of central Indiana beginning
Wednesday evening and continuing through early Friday morning. There
will be a sharp gradient to storm rainfall totals across the
forecast area...ranging from 0.50 to 1 inch over the northern Wabash
Valley to potentially in excess of 3 inches over far southeastern
counties. While conditions have been dry of late...these amounts
will likely cause localized flood issues over southeast Indiana.

Temps...highs will be met early on Wednesday as temps will tumble
for the rest of the day in the wake of the frontal passage. Utilized
a model blend to capture the temp falls through the day. Largely
leaned towards warmer end of guidance for overnight lows and lower
end of guidance for highs Thursday. As mentioned above...the
combination of rain...gusty winds and temperatures in the upper 40s
and lower 50s will make for a miserable day to welcome in
November.

&&

.LONG TERM (Friday Through Monday)...
Issued at 235 AM EDT Tue Oct 30 2018

Models are close enough that the model blend initialization
was accepted for most items.

Active weather will continue into the long term. An exiting low
pressure system and upper trough will keep a low threat for rain
across the area on Friday (but confidence is low as models differ on
where the lingering rain will be).

High pressure will provide a brief break in the rain chances for
Friday night & Saturday. A large upper trough will develop across
the center of the country on Sunday into Monday. This will allow a
couple of low pressure systems to bring more rain chances to the
area Sunday and Monday.

Confidence is medium that some rain will occur during that time, but
low on the timing of the better PoPs with typical uncertainties that
far out.

Temperatures will remain near to below normal through most of the
period.

&&

.AVIATION /Discussion for the 300600Z TAFS/...
Issued at 1145 PM EDT Mon Oct 29 2018

Warm advection pattern developing in advance of the next system
should result in ceilings around 050 to develop from west to east
across the terminals after sunrise Tuesday.

Surface winds at or below 6 kts overnight will become 160-180
degrees at 9-13 kts by late morning Tuesday.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Flood Watch from Wednesday evening through Friday morning for
INZ063>065-069>072.

&&

SYNOPSIS...Ryan
NEAR TERM...Ryan
SHORT TERM...Ryan
LONG TERM....50
AVIATION...JAS
Hazardous weather outlook, Oct 29, 3:19 PM EDT, 12 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
319 PM EDT Mon Oct 29 2018

INZ021-028>031-035>049-051>057-060>065-067>072-301930-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil,
Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington,
Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee,
Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon
319 PM EDT Mon Oct 29 2018

This hazardous weather outlook is for central Indiana.

.DAY ONE...This Afternoon and Tonight.

Outlook: No hazardous weather is expected at this time.

Discussion: High pressure will provide dry weather.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Outlook: Locally heavy rain is possible around Wednesday and
Wednesday Night.

Discussion: A series of low pressure systems will bring frequent
chances for rain. One system on Wednesday through Thursday could
bring locally heavy rain to parts of the area, with the highest
threat south of Interstate 70.

.SPOTTER INFORMATION STATEMENT...

Spotters activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

PUMA

Nearby

Flood Watches in Indiana, 2018Every flood watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.